[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Please help me!

I have not been saving the members' profiles.  Perhaps I should.  In order
to help, it would help to know the following:

How old is your daughter?  How much does she weigh?  What type insulin are
you using (i.e., U-100 Humalog)?  What is her algorithim for insulin / mg/dl
of blood glucose?  Have you checked with your CDE?

These are some pretty serious conditions, bordering on being an emergency.
I would be calling my endo or his exchange this morning.  I don't feel
particularly qualified to prescribe treatment for anyone under these
conditions, though I've personally had intensively controlled IDDM for
eleven years with eight months on a pump.

>From my viewpoint, then;

It doesn't appear that she's getting hypoglycemic.  If she were I, I would
increase the algorithim for insulin / mg/dl of bg (infuse more).  Have you
checked with your CDE?

I personally have yet to infuse or inject much in other than the upper
abdomen or chest.  I find too much muscle and too little surface area in
other sites.

If I were as extremely active as you described Megan, I would perhaps find
it impossible to maintain an infusion set in place.  Perhaps Multiple Daily
Injections are more practical under these conditions.

I've been getting better results inserting my Disetronic tenders at a very
shallow angle.  Just barely sub-cutaneously.

Praying for you and her.

email @ redacted
-----Original Message-----
From: email @ redacted <email @ redacted>
To: email @ redacted <email @ redacted>
Date: Thursday, July 16, 1998 6:40 AM
Subject: [IP] Please help me!

>I have been up half the night trying to figure out what is going on with
>Megan.Last week when we were on vacation I had to change her infusion set
>daily. She was very active rolling around and playing etc and kept getting
>blood in her tubing and would shoot up to 400. Changing the set brought her
>back down quickly.
>Yesterday she shot up to 400 during the night. I changed the set in the am.
>Her blood sugar went down to 79 pre-lunch. She had her normal amount of
>and bolused accordingly. By dinner she was up to 359. Bolused for high bg
>an hour later gave her dinner with her normal carbs and bolus. At bedtime
>was 109-had her snack and normal bolus. Checked her at 11 pm up to 275.
>.5 units. Check her again at 1am shes 479! WOW! Bolused 1 unit. Checked in
>hour 478. Removed infusion and injected 1.5 units of Humalog.
>When I took out the infusion there was no blood on the needle or tape but
>butt bled lika a stuck pig. I observed the needle and saw insulin dripping
>from it-could smell it too. Then I bolused 1 unit to check the flow and it
>flowing out of the needle no problem.
>I am in tears! Megan's hip area looks like a pin cushion. She will not let
>put in the Comfort or the Silouette. I do not know what to do except give
>butt a rest and put her back on MDI. Any suggestions????
>WE need an infusion set for little kids. Disetronic sent the 6mm Rapid to
>US without getting FDA approval-now we have top wait AGAIN!!!
>Thanks for any help
>Judy C.
>Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
>For subscribe / unsubscribe information,
>send the next two lines in a message
>to the e-mail address: email @ redacted

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted